Cardiac Tamponade in a Patient With Hypothyroidism: A Case Report

Authors

  • Hermifa Dwi Aninnaimah
  • Sony Wibisono

DOI:

https://doi.org/10.37506/ijfmt.v16i1.17560

Keywords:

cardiac tamponade, hypothyroidism, levothyroxine

Abstract

Cardiac tamponade as a manifestation in newly diagnosed hypothyroidism is a rare condition because
fluid accumulate slowly. We present a 38-year-old woman with massive pericardial effusion with
cardiac tamponade findings in echocardiography without hemodynamic disturbance. Pericardiocentesis
was done, but pericardial effusion was not improved. Other secondary causes of pericardial effusion
including inflammation, infection, autoimmune disease, and malignancy were ruled out. The patient
had a history of thyroidectomy 4 years prior and thyroid function test confirm the diagnosis of
hypothyroidism. The patient was given levothyroxine with initial dose of 400 mcg and continued with
100 mcg daily. The pericardial effusion significantly improved in a week.

Author Biographies

Hermifa Dwi Aninnaimah

Resident Department of Internal Medicine, Faculty of Medicine Airlangga University – Dr. Soetomo General
Hospital, Surabaya, Indonesia,

Sony Wibisono

Doctor at Division of Endocrinology, Metabolism, and Diabetes, Department of
Internal Medicine, Faculty of Medicine, Airlangga University - Dr. Soetomo General Hospital. Jl. Mayjen Prof. Dr.Moestopo no. 6-8, Surabaya 60286, Indonesia

Downloads

Published

2021-11-30

How to Cite

Hermifa Dwi Aninnaimah, & Sony Wibisono. (2021). Cardiac Tamponade in a Patient With Hypothyroidism: A Case Report. Indian Journal of Forensic Medicine & Toxicology, 16(1), 604–608. https://doi.org/10.37506/ijfmt.v16i1.17560